TeenHelp
Support Forums Today's Posts

Get Advice Connect with TeenHelp Resources
HelpLINK Facebook     Twitter     Tumblr     Instagram    Hotlines    Safety Zone    Alternatives

You are not registered or have not logged in

Hello guest! (Not a guest? Log in above!)

As a guest on TeenHelp you are only able to use some of our site's features. By registering an account you will be able to enjoy unlimited access to our site, and will be able to:

  • Connect with thousands of teenagers worldwide by actively taking part in our Support Forums and Chat Room.
  • Find others with similar interests in our Social Groups.
  • Express yourself through our Blogs, Picture Albums and User Profiles.
  • And much much more!

Signing up is free, anonymous and will only take a few moments, so click here to register now!


Substance Use Whether you are combating substance abuse, are in search support, or have questions about drugs or alcohol, ask in this forum.

Closed Thread
 
Thread Tools Search this Thread
  (#1 (permalink)) Old
Member
Not a n00b
**
 
ladygodoftitsandwine's Avatar
 
Name: Everly
Age: 28
Gender: Female
Location: usa

Posts: 96
Join Date: December 29th 2015

Concerta Withdrawal - January 15th 2016, 05:24 AM

This thread has been labeled as triggering, particularly on the subject of substance use, by the original poster or by a Moderator. The contents of this thread might therefore not be suitable for certain sensitive users. Please take this into consideration before continuing to read.

For the past couple of years I've been prescribed different ADHD medications. I've been on Concerta since August. I have a substance abuse problem so it's no surprise that I ran out of Concerta before I can get my prescription refilled.
I haven't taken any Concerta since yesterday. I feel like hell. My back aches, my whole body feels like lead, I'm exhausted and restless at the same time, my appetite has sky-rocketed, I don't want to talk to anyone or do anything. I have no energy. I hate everything.
I've experienced withdrawal before but I always forget how bad it really can be.
Has anyone experienced a similar sort of thing? How can I speed up the detox process so that I'll stop feeling like this quicker? I just want this shit out of my system already.
   
  (#2 (permalink)) Old
_Headphones_ Offline
Music Lover

Outside, huh?
**********
 
_Headphones_'s Avatar
 
Name: Frankie<3
Age: 27
Gender: Female
Location: Lost in the music.

Posts: 4,347
Blog Entries: 28
Join Date: January 7th 2009

Re: Concerta Withdrawal - January 15th 2016, 05:45 AM

If yu have a substance abuse problem you need to tell your doctor because you shouldn't be on any ADHD medicine that goes for everyone. Because it's just enabling you.


Don't lose who you are, in the blur of the stars
Seeing is deceiving, dreaming is believing,
It's okay not to be okay
Sometimes it's hard, to follow your heart
Tears don't mean you're losing, everybody's bruising,
Just be true to who you are
|Member 2007||Senior Community Mentor||Social Media Guru||Resource & Newsletter Editor||Writer||Chat Mod|
|Forum Mod: LGBT, Sexuality and gender identity, Eating Disorders, Self-Harm, Peer Pressure and Bullying, Disability|
|PM/VM|


   
  (#3 (permalink)) Old
Proud90sKid Offline
Member
Junior TeenHelper
****
 
Proud90sKid's Avatar
 
Name: .
Gender: Male
Location: US

Posts: 302
Join Date: July 6th 2011

Re: Concerta Withdrawal - January 15th 2016, 04:27 PM

Quote:
Originally Posted by Shooting Star View Post
If yu have a substance abuse problem you need to tell your doctor because you shouldn't be on any ADHD medicine that goes for everyone. Because it's just enabling you.
Not necessarily, but ADHD meds can be abused.Risks have to be weighted with severity of ADHD. A person should only be taken off them when they can't stop abusing them and use them as prescribed.
   
  (#4 (permalink)) Old
Proud90sKid Offline
Member
Junior TeenHelper
****
 
Proud90sKid's Avatar
 
Name: .
Gender: Male
Location: US

Posts: 302
Join Date: July 6th 2011

Re: Concerta Withdrawal - January 15th 2016, 04:34 PM

Yea, I have. I used to abuse adderall, which is another ADHD med that works in a similar way. I would always run out early. The withdrawal made me feel depressed, tired, and unmotivated.The best thing to do is just wait out the withdrawal, which shouldn't be too bad. The worst is over in a few days, and coffee helps. ADHD med withdrawal is nothing like withdrawal from other substances, its pretty easy to get through.The worst part is that your lack of focus is going to be very bad for a while from the withdrawal. After getting off Adderall, it took a couple of months before I could focus without it.
   
1 user(s) liked this post or found it helpful.
  (#5 (permalink)) Old
Member
Not a n00b
**
 
ladygodoftitsandwine's Avatar
 
Name: Everly
Age: 28
Gender: Female
Location: usa

Posts: 96
Join Date: December 29th 2015

Re: Concerta Withdrawal - January 15th 2016, 07:05 PM

Quote:
Originally Posted by Shooting Star View Post
If yu have a substance abuse problem you need to tell your doctor because you shouldn't be on any ADHD medicine that goes for everyone. Because it's just enabling you.

Thank you for your suggestion, however that wasn't the reason why I posted on here.
   
  (#6 (permalink)) Old
.:Bibliophile:. Offline
PM me anytime!

TeenHelp Veteran
*************
 
.:Bibliophile:.'s Avatar
 
Gender: Just me

Posts: 16,603
Blog Entries: 1757
Join Date: January 18th 2009

Re: Concerta Withdrawal - January 16th 2016, 03:31 PM

Quote:
Originally Posted by ladygodoftitsandwine View Post
Thank you for your suggestion, however that wasn't the reason why I posted on here.
Can I ask what your reasons for posting was? If it was to ask if the withdrawal symptoms are normal you'd probably have to ask your doctor. I'd say that given the little bit I know that these symptoms or similar ones are likely. If it's like Adderall it's an amphetamine and drugs like that will give you withdrawal.

Abusing these drugs is dangerous. You really should speak to your doctor about this and see of you can figure it out. Either by stopping raking the medication or coming up with a plan so you don't abuse it.


|Lead Moderator|Newsletter Officer|
   
  (#7 (permalink)) Old
atselzer Offline
Member
Welcome me, I'm new!
*
 
atselzer's Avatar
 
Age: 20

Posts: 7
Join Date: December 18th 2015

Re: Concerta Withdrawal - January 20th 2016, 01:47 AM

Abusing perscribed adhd medications can lead to withdrawl. It should not last longer than a week though. The best thing to do is try your hardest to go atleast 2 weeks withouut taking them to allow your dependence to go away. After that you can begin to take them again as perscribed but also take frequent breaks on weekends and holidays. Doing this will help prevent a dependence. I have been taking concerta for 5 years as perscribed and taking frequent breaks as i mentioned above and i dont get any withdrawl symptoms.
   
1 user(s) liked this post or found it helpful.
Closed Thread

Bookmarks

Tags
concerta, withdrawal

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




All material copyright 1998-2018, TeenHelp.
Terms | Legal | Privacy | Conduct | Complaints

Powered by vBulletin®.
Copyright ©2000-2019, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.